Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Could a botched injection cause synovitis?

DOCTOR OF THE MONTH - Feb 2014
Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Question
Hi... I have a labral tear in my right hip for which I've been getting periodic steroid injections. I had one in Dec, and the doc obviously hadn't done many. The hip has lost ROM since the shot and is painful doing stuff like going up and down stairs. X-rays are unremarkable. Doc's sent me for an MRI - it will be Friday before I get the 'official' report. But since I'm a geek, I looked at the disc myself. To me it appears that there is fluid in the joint? The attached pics are 3T MRI without contrast. Would you agree that this is fluid? And could a botched injection cause synovitis (as opposed to infection?)? Or is this likely more indicative of infection (bad...)? Or do you have any other ideas? I assume if it is fluid that I'll need to get a joint aspiration or something to see what is going on, but am trying to gather info up-front.
Posted Wed, 26 Mar 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Saurabh Gupta 2 hours later
Brief Answer: Seems to be fluid in joint. Detailed Answer: Hello, Thanks for your query. I have gone through the report attached. You are correct. It seems to be fluid in joint. The picture seems more of synovitis. You need to get a joint aspiration to see what is going on. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
 
Follow-up: Could a botched injection cause synovitis? 1 hour later
Wondering how you distinguish synovitis from infection? E.g. the comment 'it seems to be more synovitis'. (not that I'm complaining, mind you). Ty.
 
 
Answered by Dr. Saurabh Gupta 38 hours later
Brief Answer: More synovial thickening and joint effusion Detailed Answer: Hi XXXXXXX Sorry for late reply. There is more synovial thickening and joint effusion in synovitis.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor